advertisement

Diabetes

Question
Posted by: David Basil Good | 2019/07/22

Q.

Hi Doc

My wife has been a type 1 diabetic for 16 years and has always controlled her sugar levels nicely, however in the last two months her sugar levels have been going up and down drastically. I had to call an ambulance for her twice in a week because of low sugar as she started having seizures, due to her sugar dropping to 1, her sugar has dropped before but she has never had seizures before. She was hospitalized the last time due to her having seizures for a week. While in hospital her doctor reduced her insulin intake, however, now that she is out of hospital she is still having many sugar highs and then a drastic low. She is not overweight and does not drink alcohol. What should we do next? We thought they would have resolved the problem while she was in hospital.

Expert's Reply

A.

Diabetes expert
- 2019/07/23

Hi

If there has been a drastic change in glucose control, then there may be various reasons, and you will have to work through them to try and find a cause. Potential causes to look at are 1) kidney function 2) thyroid 3) cortisol 4) injection sites/technique 5) stomach function e.g autonomic dysfunction 6) new medications. You will have to work with your doctor to go through the options

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.